MAUDE Adverse Event Report: STRYKER SPINE-US XIA DEFORMITY REDUCTION LONG ARM POLYAXIAL SCREW 6.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA DEFORMITY REDUCTION LONG ARM POLYAXIAL SCREW 6.5 X 40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 03829640
Medical Device Problem Codes Mechanical Jam (2983); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after implanting a xia deformity reduction long arm polyaxial screw 6.5 x 40mm at s1, the surgeon attempted to remove a and replace with a larger diameter screw intra-operatively.There was difficulty removing the screw resulting in a surgical delay of more than one hour.Once removed, it was discovered that the end of the screw was separated from the shaft rod.No adverse consequences or harm to the patient were reported.
 
Additional Manufacturer Narrative
Visual inspection: the tulip head is overextended on the screw shank bulb, causing it to be jammed and angulated on the bulb.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.It was reported that the screwdriver was used to remove the screw.After the tulip jammed, pliers were used to remove.The level at s1 was not a difficult angle.The screwdriver was not misaligned with the screw and the surgeon did not appear to apply excessive force.The bone quality was good.The tulip head overextended on the screw shank bulb, causing it to be jammed and angulated on the bulb.Although the surgeon reportedly did not apply excessive force or misalign the screwdriver, possible root causes for this include excessive force applied during removal, overangulation of the screw and/or screwdriver not fully engaged with the screw.
 
Event or Problem Description

Brand Name
XIA DEFORMITY REDUCTION LONG ARM POLYAXIAL SCREW 6.5 X 40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10125068
Report Number0009617544-2020-00079
Device Sequence Number2464247
Product Code NKB
UDI-Device Identifier07613154407880
UDI-Public07613154407880
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K061854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03829640
Device Catalogue Number03829640
Device Lot Number184238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;